Alert archive / Wisconsin / Tornado Warnings in 2013

Tornado Warning 4, NWS Duluth, MN

August 6, 2013Burnett County, Wisconsin; Pine County, Minnesota

NWS Duluth, MN issued this tornado warning at Aug 6, 2013, 6:28 PM CDT for Burnett County, Wisconsin; Pine County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2013, 6:28 PM CDT (23:28 UTC)
Expired
Aug 6, 2013, 7:00 PM CDT
In force
32 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Pine County, MN, Burnett County, WI

The radar

The Minneapolis radar (KMPX), 116 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 2:24 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WFUS53 KDLH 062328
TORDLH
MNC115-WIC013-070000-
/O.NEW.KDLH.TO.W.0004.130806T2328Z-130807T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DULUTH MN
628 PM CDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN PINE COUNTY IN EAST CENTRAL MINNESOTA...
  SOUTHWESTERN BURNETT COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 700 PM CDT

* AT 628 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR PINE CITY...AND MOVING EAST AT 35 MPH.
  TRAINED SPOTTERS HAVE ALSO SEEN A ROTATING WALL CLOUD WITH THIS 
  STORM.

  HAZARD...TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  RANDALL AROUND 635 PM CDT.
  BRANSTAD AND GRANTSBURG AROUND 645 PM CDT.
  TRADE RIVER AROUND 650 PM CDT.
  TRADE LAKE AND ALPHA AROUND 655 PM CDT.
  FALUN AROUND 700 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE FOUR CORNERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4565 9289 4573 9288 4572 9302 4577 9308
      4588 9310 4593 9299 4579 9237 4572 9241
      4572 9252 4565 9252 4564 9254 4563 9287
TIME...MOT...LOC 2328Z 291DEG 30KT 4581 9289

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

LE
3 follow-up statements
740 
WWUS53 KDLH 062338
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
638 PM CDT TUE AUG 6 2013

MNC115-WIC013-070000-
/O.CON.KDLH.TO.W.0004.000000T0000Z-130807T0000Z/
PINE MN-BURNETT WI-
638 PM CDT TUE AUG 6 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BURNETT AND
SOUTH CENTRAL PINE COUNTIES UNTIL 700 PM CDT...

AT 638 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES EAST OF ROCK CREEK...AND MOVING EAST AT 35 MPH.
SPOTTERS HAVE REPORTED A ROTATING WALL CLOUD WITH THIS STORM.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  BRANSTAD AND GRANTSBURG AROUND 645 PM CDT.
  TRADE RIVER AROUND 650 PM CDT.
  TRADE LAKE AND FOUR CORNERS AROUND 655 PM CDT.
  FALUN AROUND 700 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE FOUR CORNERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4565 9289 4573 9288 4576 9300 4585 9299
      4591 9292 4579 9237 4572 9241 4572 9252
      4565 9252 4564 9254 4563 9287
TIME...MOT...LOC 2338Z 291DEG 30KT 4576 9279

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

LE
472 
WWUS53 KDLH 062352
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
652 PM CDT TUE AUG 6 2013

MNC115-WIC013-070000-
/O.CON.KDLH.TO.W.0004.000000T0000Z-130807T0000Z/
PINE MN-BURNETT WI-
652 PM CDT TUE AUG 6 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BURNETT AND
SOUTH CENTRAL PINE COUNTIES UNTIL 700 PM CDT...

AT 647 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
WAS LOCATED NEAR BRANSTAD...AND MOVING EAST AT 35 MPH.  SPOTTERS 
HAVE REPORTED A ROTATING WALL CLOUD WITH THIS STORM.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTH CENTRAL
PINE AND SOUTHWESTERN BURNETT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4565 9289 4573 9288 4581 9283 4588 9279
      4579 9237 4572 9241 4572 9252 4565 9252
      4564 9254 4563 9287
TIME...MOT...LOC 2352Z 291DEG 30KT 4570 9265

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

LE
914 
WWUS53 KDLH 062359
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
659 PM CDT TUE AUG 6 2013

MNC115-WIC013-070009-
/O.EXP.KDLH.TO.W.0004.000000T0000Z-130807T0000Z/
PINE MN-BURNETT WI-
659 PM CDT TUE AUG 6 2013

...THE TORNADO WARNING FOR SOUTHWESTERN BURNETT AND SOUTH CENTRAL
PINE COUNTIES WILL EXPIRE AT 700 PM CDT...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT 
FOR THE AREA. 

LAT...LON 4565 9289 4573 9288 4581 9283 4588 9279
      4579 9237 4572 9241 4572 9252 4565 9252
      4564 9254 4563 9287
TIME...MOT...LOC 2359Z 291DEG 30KT 4568 9257

$$

LE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Aug 6, 3:33 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 6, 3:33 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
333 PM CDT TUE AUG 6 2013

.SHORT TERM...
INTERESTING AFTERNOON AND EVENING DEVELOPING ACROSS MINNESOTA.  WEAK
SURFACE LOW IS CURRENTLY OVER FAR SOUTHEAST NORTH DAKOTA...WITH A
WARM FRONT DRAPED FROM IT SOUTHEAST ACROSS CENTRAL MINNESOTA TO JUST
NORTH OF THE TWIN CITIES.  MOST OF THE DULUTH CWA IS SITTING ON THE
COOL SIDE OF THIS BOUNDARY...WITH TEMPERATURES IN THE 60S TO LOW
70S...AND DEWPOINTS IN THE 50S.  CAPES SOUTH OF THE BOUNDARY HAVE
RISEN INTO THE 1500-2000J/KG  RANGE...WITH BULK SHEAR VALUES OVER
45KTS.  WITH THE FRONT SO CLOSE TO THE FORECAST AREA...AM CONCERNED
WITH ANY STORMS BEING ABLE TO TAP THAT VERY UNSTABLE AIRMASS THIS
EVENING AND PRODUCE SEVERE WEATHER WELL INTO THE SOUTHERN TIER OF
COUNTIES THIS AFTERNOON AND EVENING.  NORTH OF THERE...MORE SHOWERS
AND THUNDERSTORMS ARE EXPECTED AS THE WAVE AND AN APPROACHING COLD
FRONT CURRENTLY GENERATING STORMS OVER NORTH DAKOTA SWEEPS SOUTHEAST TO
AFFECT THE FORECAST AREA.  SO...HAVE KEPT THE VERY HIGH POPS GOING
THIS EVENING...THEN DIMINISHING LATE AS THE WHOLE SYSTEM SWEEPS
EAST.  THE COLD FRONT WILL MOVE THROUGH THE AREA
OVERNIGHT...BRINGING COOLER AND DRIER AIR INTO THE AREA.  MIN TEMPS
TONIGHT SHOULD FALL INTO THE MID 40S NW TO MID 50S SE.

WEDNESDAY TO BE COOL AND QUIET WITH A SURFACE RIDGE BUILDING INTO
THE AREA.  DEEP MIXING WILL HELP BOOST TEMPERATURES MID 60S TO LOW
70S.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
PRIMARY SYNOPTIC SCALE FEATURE THIS PERIOD IS THE LARGE MID LVL LOW
OVER MB/ONT BORDER AT BEGINNING OF PERIOD. THIS SYSTEM WILL DROP ESE
INTO SRN ONTARIO FOR THE REMAINDER OF THE WEEK BEFORE EJECTING EAST
INTO QUEBEC FOR THE WEEKEND. OVERALL MID LVL FLOW IS NORTHWEST WITH
AN INITIAL COLD FROPA EXPECTED THURSDAY. WILL CARRY POPS LATE WED
EVE OVER NWRN MN ZONES...SPREADING ACROSS THE REMAINDER OF THE CWA
THURSDAY. SOME OF THE NWP SUGGESTS A SECONDARY AXIS OF 85/70H MSTR
TRANSPORT WILL SLIDE SOUTH INTO NRN MN CWA FRIDAY. HAVE USED SLGT
CHC WORDING AND KEPT PRECIP TYPE RW VS TRW DUE TO LIMITED CONVECTIVE
INSTABILITY. A MAINLY DRY WEEKEND IS EXPECTED AS A LARGE SFC HIGH
MOVES TOWARDS NRN PLAINS. COMPLICATING FACTOR IS PRESENCE OF
CYCLONIC FLOW ALOFT ON WRN EDGE OF ONTARIO/QUEBEC MID LVL
CIRCULATION. ANY MIGRATORY SHORTWAVE MAY HAVE JUST ENOUGH INTENSITY
TO SPREAD A FEW RW ACROSS THE RN HALF OF THE CWA. SLGT CHC POP USED
TO COVER THIS FOR NOW UNTIL SUCH POINT WHEN MORE DEFINITION MAY BE
USED.

&&

.AVIATION...18Z TAF ISSUANCE...

SFC LOW AND FRONTAL SYSTEM WILL CROSS CWA LATE TODAY AND TONIGHT.
WIDESPREAD PRECIPITATION IS EXPECTED WITH EMBEDDED THUNDERSTORMS
AT TIMES. ALTHOUGH UNCERTAINTY EXISTS REGARDING HOW UNSTABLE
ATMOSPHERE WILL BECOME DUE TO PRECEDING CLOUD COVER...THERE IS A
POTENTIAL FOR MORE SIGNIFICANT STORMS OVER BRD/DLH/HYR TERMINALS
BETWEEN 4PM TO 9PM LOCAL TIME. MAY REQUIRE AMENDMENTS ONCE A MORE
ORGANIZED CONVECTIVE PATTERN DEVELOPS. A PERIOD OF LOWER STRATUS
AND SOME BR IS EXPECTED BEHIND CONVECTION OVERNIGHT ALTHOUGH
INCREASING SFC WINDS SHOULD LIMIT WIDESPREAD DEVELOPMENT.

&&

.POINT TEMPS/POPS...
DLH  55  69  49  69 /  80  10  10  40
INL  47  66  45  66 /  60  10  20  40
BRD  55  72  49  72 /  90   0  10  40
HYR  56  72  47  72 /  80  10   0  20
ASX  56  69  47  70 /  80  10   0  20

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...LE
LONG TERM....CANNON
AVIATION...CANNON
Hazardous weather outlook, Aug 6, 3:20 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
320 PM CDT TUE AUG 6 2013

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-071130-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
320 PM CDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS THE NORTHLAND THIS AFTERNOON AND
THIS EVENING AS A LOW PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH
THE REGION. SOME STORMS ACROSS NORTHEAST MINNESOTA AND NORTHWEST
WISCONSIN COULD BE STRONG TO SEVERE THIS AFTERNOON AND EVENING. THE
MOST LIKELY POTENTIAL OF ANY SEVERE STORMS IS SOUTH OF A LINE FROM
NIMROD TO MOOSE LAKE TO PARK FALLS. THIS INCLUDES THE
BRAINERD...HINCKLEY...AND HAYWARD AREAS. LARGE HAIL...DAMAGING
WIND GUSTS...AND A POSSIBLE TORNADO ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR THURSDAY
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

LSZ121-140>148-071130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
320 PM CDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR LATE THIS
AFTERNOON THROUGH THIS EVENING. SOME STORMS MAY BE STRONG.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR THURSDAY
THROUGH FRIDAY.

CANNON

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 6, 4:56 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
456 PM CDT TUE AUG 6 2013

MNZ033>036-062245-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-SOUTH CASS-
456 PM CDT TUE AUG 6 2013

...STRONG STORMS OVER BRAINERD LAKES REGION...

AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AITKIN TO 11 MILES
NORTHWEST OF ESTERDY...MOVING SOUTHEAST AT 15 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS UP TO
30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...WITH LOCALIZED FLOODING.

* THUNDERSTORMS WILL BE NEAR...
  LEADER BY 505 PM...
  ROSSBURG AND AITKIN BY 510 PM...
  CUYUNA BY 515 PM...
  TROMMALD AND NISSWA BY 520 PM...
  KIMBERLY AND CUYUNA COUNTRY STATE PARK BY 525 PM...
  IRONTON BY 530 PM...
  DEERWOOD BY 535 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4667 9478 4669 9383 4665 9356 4640 9322
      4637 9475 4640 9479
Special weather statement, Aug 6, 5:19 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
519 PM CDT TUE AUG 6 2013

MNZ038-062245-
PINE-
519 PM CDT TUE AUG 6 2013

...STRONG THUNDERSTORMS MOVING TOWARDS THE PINE CITY AND HINCKLEY
AREAS...

AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES WEST OF HENRIETTE...MOVING EAST AT 30
MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  HENRIETTE...          BROOK PARK...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4573 9315 4598 9315 4599 9314 4600 9307
      4608 9307 4607 9277 4572 9288 4572 9314

LE
Special weather statement, Aug 6, 5:25 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
525 PM CDT TUE AUG 6 2013

MNZ033-034-062300-
CROW WING-SOUTH CASS-
525 PM CDT TUE AUG 6 2013

...STRONG THUNDERSTORM MOVING TOWARD CROW WING STATE PARK...

AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF PILLAGER...MOVING EAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  PILLAGER BY 535 PM...
  SYLVAN BY 540 PM...
  CROW WING STATE PARK AND LENNOX BY 545 PM...
  BARROWS AND BAXTER BY 550 PM...
  SAINT MATHIAS AND BRAINERD BY 555 PM...
  SHEPHARD BY 600 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4635 9405 4615 9409 4614 9420 4617 9438
      4624 9440 4628 9435 4632 9442 4630 9455
      4635 9466 4635 9471 4639 9471
Special weather statement, Aug 6, 5:48 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
548 PM CDT TUE AUG 6 2013

MNZ033>036-062315-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-SOUTH CASS-
548 PM CDT TUE AUG 6 2013

...THUNDERSTORMS CONTINUING OVER BRAINERD LAKES REGION...

AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
MISSION TO 4 MILES NORTHWEST OF FORT RIPLEY...MOVING EAST AT 35 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  TROMMALD AND CUYUNA COUNTRY STATE PARK BY 555 PM...
  WOODROW AND SAINT MATHIAS BY 600 PM...
  PINE KNOLL AND DEERWOOD BY 605 PM...
  SHEPHARD BY 610 PM...
  HASSMAN AND ROSSBURG BY 615 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4673 9426 4665 9341 4615 9395 4615 9436
      4620 9440 4624 9440 4628 9435 4632 9442
      4630 9452 4630 9455 4632 9458
Special weather statement, Aug 6, 6:16 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
616 PM CDT TUE AUG 6 2013

MNZ033-034-036-062345-
CROW WING-SOUTH AITKIN-SOUTH CASS-
616 PM CDT TUE AUG 6 2013

...STORMS OVER SOUTHERN CROW WING...

AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
FARM ISLAND LAKE TO 5 MILES SOUTHEAST OF ERSKIN LAKE TO 5 MILES
SOUTHWEST OF FORT RIPLEY...MOVING SOUTHEAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...AND LOCALIZED PONDING OF WATER IN LOW LYING AREAS.

* THUNDERSTORMS WILL BE NEAR...
  WEALTHWOOD BY 625 PM...
  GLORY BY 630 PM...
  MALMO AND GLEN BY 640 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4626 9436 4629 9435 4647 9406 4643 9347
      4614 9340 4615 9345 4624 9344 4624 9380
      4615 9382 4615 9428 4616 9438 4624 9440
Local storm report, Aug 6, 6:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
626 PM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HAIL             2 NNE HENRIETTE         45.90N 93.10W
08/06/2013  E0.75 INCH       PINE               MN   TRAINED SPOTTER

            ALSO OBSERVED ROTATING WALL CLOUD 10 MINUTES AGO LOOKING
            SOUTHWEST FROM HIS LOCATION.

&&

MCLOVIN

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:46 PM CDTSpecial Weather StatementDLHAshland29 min
Aug 6, 6:55 PM CDTSpecial Weather StatementDLHDouglas35 min
Aug 6, 6:58 PM CDTSevere Thunderstorm WarningDLHBurnett32 min
Aug 6, 12:33 PM CDTSpecial Weather StatementDLHKanabec27 min
Aug 6, 1:05 PM CDTSpecial Weather StatementDLHChisago25 min
Aug 6, 3:24 PM CDTSpecial Weather StatementDLHCass21 min
Aug 6, 3:50 PM CDTSpecial Weather StatementDLHCrow Wing25 min
Aug 6, 4:12 PM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing48 min
Aug 6, 4:34 PM CDTSpecial Weather StatementDLHCrow Wing26 min
Aug 6, 4:56 PM CDTSpecial Weather StatementDLHCrow Wing49 min
Aug 6, 5:19 PM CDTSpecial Weather StatementDLHKanabec26 min
Aug 6, 5:25 PM CDTSpecial Weather StatementDLHMorrison35 min
Aug 6, 5:47 PM CDTSevere Thunderstorm WarningDLHPine43 min
Aug 6, 5:48 PM CDTSpecial Weather StatementDLHCrow Wing27 min
Aug 6, 6:16 PM CDTSpecial Weather StatementDLHCrow Wing29 min
Aug 6, 6:32 PM CDTSpecial Weather StatementDLHPine28 min

Nearby

Tornado Warnings in Wisconsin, 2013Tornado Warnings in Minnesota, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.